Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 22, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 3, 1998, 1:47 PM CST for Bedford County, Marshall County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 1998, 1:47 PM CST (19:47 UTC)
- Expired
- Apr 3, 1998, 2:20 PM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Bedford County, TN, Marshall County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 1:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 031947 RRA SVRBNA TNC003-117-032020- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 147 PM CST FRI APR 3 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 220 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...NORTHERN BEDFORD ...NORTHERN MARSHALL AT 145 DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED IN NORTHERN MARSHALL COUNTY NEAR LEWISBURG. THIS STORM IS MOVING NORTHEAST AROUND 40 MILES AN HOUR AND WILL MOVE NORTH OF SHELBYVILLE BY 200. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:04 PM CST, 43 minutes earlier.
Area forecast discussion, Apr 3, 1:04 PM CST, 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR CCF NATIONAL WEATHER SERVICE NASHVILLE TN 104 PM CST FRI APR 3 1998 WM FNT CONTS TO LIFT NWD. THIS COUPLED W/ A LITTLE SUNSHINE THIS AFTN SHUD GET THINGS HOPPING EVEN MORE. SOME DISCREPANCY BETWEEN ETA/NGM REGARDING STRENGTH OF SFC LO...BUT NGM APPRS TO BE ON TRACK ATTM. XPCT LO TO PASS OVR BNA VICINITY ARND 00Z W/ WIDESPREAD LO LVL CLDS & SOME LGT PCPN LINGERING INTO THE NIGHT. STG NW WIND SHUD DROP TEMPS LIKE A ROCK. PD 1 FCST LOOKS OK...ALTHO WUD INCRS POPS FOR BNA TO 50. FOR PD 2...WUD INCRS TEMP TO UPR 50S AS A COMPROMISE BETWEEN FWC/FAN. PDS 3 AND 4 SHUD BE MOSTLY CLEAR AS HI PRES DROPS ANCHOR OVR FA. NASHVILLE 45/58/38/65 5000 08
In the hours before
Special weather statement, Apr 3, 10:10 AM CST, 3 hours 37 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040200- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CST FRI APR 3 1998 ...SEVERE WEATHER A STRONG POSSIBLITY THIS AFTERNOON AND EVENING... A SURFACE LOW OVER NORTHWEST ARKANSAS WILL TRACK INTO WESTERN KENTUCKY THIS AFTERNOON WHILE A VIGOROUS UPPER LEVEL SYSTEM CONTINUES TO MOVE EASTWARD. A WARM FRONT WILL REMAIN DRAPED ACROSS MIDDLE TENNESSEE DURING THE AFTERNOON AND EVENING AND THIS WILL BE THE FOCUS FOR POSSIBLE TORNADIC THUNDERSTORMS IN MIDDLE TENNESSEE. THIS IS A SERIOUS WEATHER SITUATION FOR THE RESIDENTS OF MIDDLE TENNESSEE AND SHOULD NOT BE TAKEN LIGHTLY. THE GREATEST THREAT OF TORNADIC THUNDERSTORMS TODAY WILL BE BETWEEN 1PM CST AND 8 PM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERICAL RADIO OR TELEVISION FOR FURTHER UPDATES. BOYD
Special weather statement, Apr 3, 10:10 AM CST, 3 hours 37 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040200- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1010 AM CST FRI APR 3 1998 ...SEVERE WEATHER A STRONG POSSIBLITY THIS AFTERNOON AND EVENING... A SURFACE LOW OVER NORTHWEST ARKANSAS WILL TRACK INTO WESTERN KENTUCKY THIS AFTERNOON WHILE A VIGOROUS UPPER LEVEL SYSTEM CONTINUES TO MOVE EASTWARD. A WARM FRONT WILL REMAIN DRAPED ACROSS MIDDLE TENNESSEE DURING THE AFTERNOON AND EVENING AND THIS WILL BE THE FOCUS FOR POSSIBLE TORNADIC THUNDERSTORMS IN MIDDLE TENNESSEE. THIS IS A SERIOUS WEATHER SITUATION FOR THE RESIDENTS OF MIDDLE TENNESSEE AND SHOULD NOT BE TAKEN LIGHTLY. THE GREATEST THREAT OF TORNADIC THUNDERSTORMS TODAY WILL BE BETWEEN 1PM CST AND 8 PM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERICAL RADIO OR TELEVISION FOR FURTHER UPDATES. BOYD
Special weather statement, Apr 3, 12:10 PM CST, 1 hour 37 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040210- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CST FRI APR 3 1998 ...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING IN MIDDLE TENNESSEE... RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT FOR SEVERE WEATHER THIS FRIDAY AFTERNOON AND EVENING. THIS IS A SERIOUS SITUATION AND SHOULD NOT BE TAKEN LIGHTLY. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES WILL BE FROM 1PM CST THROUGH 8 PM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES. BOYD
Special weather statement, Apr 3, 12:10 PM CST, 1 hour 37 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-040210- MIDDLE TENNESSEE SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CST FRI APR 3 1998 ...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING IN MIDDLE TENNESSEE... RESIDENTS OF MIDDLE TENNESSEE SHOULD STAY ALERT FOR SEVERE WEATHER THIS FRIDAY AFTERNOON AND EVENING. THIS IS A SERIOUS SITUATION AND SHOULD NOT BE TAKEN LIGHTLY. THE GREATEST THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES WILL BE FROM 1PM CST THROUGH 8 PM CST. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR FURTHER UPDATES. BOYD
Local storm report, Apr 3, 1:32 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CST FRI APR 03 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0119 PM WAVERLY TN 1 INCH HAIL
04/03/98 HUMPHREYS LOCAL LAW ENFORCEMENT
REPORTED THE HAIL 4 TO 5
N OF WAVERLY
0123 PM FAYETTEVILLE TN 1 INCH HAIL
04/03/98 LINCOLN SPOTTER REPORTED THE HAIL
6 SE FAYETTEVILLE
STEIGERWALDTLocal storm report, Apr 3, 1:32 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
132 PM CST FRI APR 03 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0119 PM WAVERLY TN 1 INCH HAIL
04/03/98 HUMPHREYS LOCAL LAW ENFORCEMENT
REPORTED THE HAIL 4 TO 5
N OF WAVERLY
0123 PM FAYETTEVILLE TN 1 INCH HAIL
04/03/98 LINCOLN SPOTTER REPORTED THE HAIL
6 SE FAYETTEVILLE
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:18 AM CST | Severe Thunderstorm Warning | OHX | Giles | 27 min |
| Apr 3, 12:26 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Franklin, Moore | 49 min |
| Apr 3, 12:56 PM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 49 min |
| Apr 3, 1:11 PM CST | Tornado Warning | OHX | Benton, Humphreys | 49 min |
| Apr 3, 1:16 PM CST | Tornado Warning | OHX | Lincoln | 29 min |
| Apr 3, 1:21 PM CST | Tornado Warning | OHX | Stewart | 49 min |
| Apr 3, 1:37 PM CST | Tornado Warning | OHX | Houston | 33 min |
| Apr 3, 1:42 PM CST | Tornado Warning | OHX | Franklin | 48 min |
| Apr 3, 1:50 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 45 min |
| Apr 3, 1:50 PM CST | Tornado Warning | OHX | Montgomery | 45 min |
| Apr 3, 2:07 PM CST | Tornado Warning | OHX | Grundy, Marion | 48 min |
| Apr 3, 2:10 PM CST | Tornado Warning | OHX | Cheatham | 35 min |
| Apr 3, 2:13 PM CST | Severe Thunderstorm Warning | OHX | Rutherford | 62 min |
| Apr 3, 2:18 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 62 min |
| Apr 3, 2:23 PM CST | Tornado Warning | OHX | Robertson | 62 min |
| Apr 3, 2:36 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 49 min |
| Apr 3, 2:37 PM CST | Tornado Warning | OHX | Bedford, Marshall | 48 min |
| Apr 3, 2:46 PM CST | Tornado Warning | OHX | Sumner | 64 min |
| Apr 3, 2:53 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 62 min |
| Apr 3, 3:03 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Hickman, Williamson | 62 min |
| Apr 3, 3:13 PM CST | Tornado Warning | OHX | Coffee | 32 min |
| Apr 3, 3:16 PM CST | Tornado Warning | OHX | Smith, Trousdale, Wilson | 64 min |
| Apr 3, 3:19 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 61 min |
| Apr 3, 3:21 PM CST | Tornado Warning | OHX | Macon | 64 min |
| Apr 3, 3:26 PM CST | Severe Thunderstorm Warning | OHX | Grundy, Marion, Sequatchie | 49 min |
| Apr 3, 3:34 PM CST | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| Apr 3, 3:37 PM CST | Severe Thunderstorm Warning | OHX | Maury, Williamson | 48 min |
| Apr 3, 3:48 PM CST | Severe Thunderstorm Warning | OHX | Lincoln | 32 min |
| Apr 3, 3:48 PM CST | Tornado Warning | OHX | Davidson, Sumner | 47 min |
| Apr 3, 3:54 PM CST | Tornado Warning | OHX | Clay, Jackson | 31 min |
| Apr 3, 4:01 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 49 min |
| Apr 3, 4:02 PM CST | Severe Thunderstorm Warning | OHX | Hickman | 33 min |
| Apr 3, 4:15 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 50 min |
| Apr 3, 4:20 PM CST | Tornado Warning | OHX | Clay, Jackson, Overton, Pickett | 65 min |
| Apr 3, 4:23 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 32 min |
| Apr 3, 4:32 PM CST | Severe Thunderstorm Warning | OHX | DeKalb | 33 min |
| Apr 3, 4:34 PM CST | Tornado Warning | OHX | Bedford | 51 min |
| Apr 3, 4:40 PM CST | Tornado Warning | OHX | DeKalb | 35 min |
| Apr 3, 4:42 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 48 min |
| Apr 3, 4:47 PM CST | Severe Thunderstorm Warning | OHX | Franklin, Lincoln | 48 min |
| Apr 3, 4:49 PM CST | Severe Thunderstorm Warning | OHX | Maury | 46 min |
| Apr 3, 4:53 PM CST | Tornado Warning | OHX | White | 32 min |
| Apr 3, 4:55 PM CST | Severe Thunderstorm Warning | OHX | Coffee, Warren | 50 min |
| Apr 3, 4:58 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 32 min |
| Apr 3, 5:04 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 46 min |
| Apr 3, 5:07 PM CST | Severe Thunderstorm Warning | OHX | Lawrence, Lewis | 48 min |
| Apr 3, 5:10 PM CST | Tornado Warning | OHX | Van Buren, Warren | 50 min |
| Apr 3, 5:14 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 51 min |
| Apr 3, 5:16 PM CST | Severe Thunderstorm Warning | OHX | Marion, Sequatchie | 49 min |
| Apr 3, 5:20 PM CST | Severe Thunderstorm Warning | OHX | Giles, Maury | 50 min |
| Apr 3, 5:23 PM CST | Tornado Warning | OHX | White | 32 min |
| Apr 3, 5:26 PM CST | Severe Thunderstorm Warning | OHX | Lincoln, Marshall | 49 min |
| Apr 3, 5:26 PM CST | Severe Thunderstorm Warning | OHX | Williamson | 49 min |
| Apr 3, 5:51 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 49 min |
| Apr 3, 5:54 PM CST | Severe Thunderstorm Warning | OHX | Bledsoe | 51 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.